Alert archive / Texas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 17, 1995, 12:05 PM CDT for Lipscomb County, Ochiltree County, Texas. It was in force for 25 min.
The area
The counties it named.
The facts
- Issued
- Apr 17, 1995, 12:05 PM CDT (17:05 UTC)
- Expired
- Apr 17, 1995, 12:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Lipscomb County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 157 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 483 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 171707 SVRAMA TXC295-357-171730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1205 PM CDT MON APR 17 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATIONS... IN THE TEXAS PANHANDLE ...NORTHWESTERN LIPSCOMB COUNTY ...NORTHEASTERN OCHILTREE COUNTY AT 1202 PM CDT A SEVER THUNDERSTORM IS PASSING 1 MILE SOUTHEAST OF PERRYTON. STRONG OUTFLOW WINDS TO 89 MILES PER HOUR AND NICKEL SIZE HAIL HAVE BEEN REPORTED. THE STORM IS MOVING TO THE NORTHEAST AT 35 MPH. IT WILL BE IN THE VICINITY OF BOOKER IN THE NEXT 15 MINUTES. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR IS INDICATED BY RADAR. PEOPLE IN THE PATH OF THIS STORM SHOULD TAKE ACTION TO PROTECT THEMSELVES AND THEIR PROPERTY. MOVE INDOORS AND AWAY FROM WINDOWS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:38 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 17, 9:38 AM CDT, 2 hours 27 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1000 AM CDT MON APR 17 1995 COMPLEX SURFACE PATTERN OF WEAK LOW PRESSURE CENTERS...STATIONARY FRONTS AND COLD FRONTS ALL OVER OR PUSHING INTO THE PANHANDLES. THE DRY LINE HAS SHIFTED INTO NEW MEXICO AND WILL REMAIN THERE FOR THE MORNING AT LEAST. UPPER LEVEL SYSTEM TRACKING OVER FOUR CORNERS WITH STRONGEST DYNAMICS YET TO COME. AS DAY PROGRESSES IT LOOKS LIKE THE EASTERN AND NORTHEASTERN ZONES WILL BE THE MOST ACTIVE. EXTENSIVE NVA AND DRY AIR IS FORECAST INTO THE REGION TONIGHT. WINDS IN NEW MEXICO ARE PICKING UP AND THE WIND ADVISORY FOR LATER TODAY LOOKS PROBABLE. STRONG GUSTY WINDS ARE EAST OF ABQ AND THE TCU PROFILER CONFIRMS STRENGTHENING WINDS ALOFT. HOWEVER THE SYSTEM IS PASSING A LITTLE FURTHER TO THE WEST SO I DO NOT EXPECT TO SEE QUITE AS STRONG A WIND FIELD AS YESTERDAYS GUIDANCE INDICATED. WILL KEEP POPS HIGH IN EASTERN AND NORTHEASTERN ZONES THIS AFTERNOON. WILL CONTINUE CLEARING TREND FROM THE WEST AND SOUTHWEST. WEST DOWNSLOPE WINDS SHOULD HELP DRY OUT THE AREA. .AMA...WIND ADVISORY TXZ001>020 FOR MONDAY. .OK...WIND ADVISORY OKZ001>003 FOR MONDAY. COPLEY
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:15 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 45 min |
| Apr 17, 3:32 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 28 min |
| Apr 17, 3:32 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 58 min |
| Apr 17, 4:23 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 52 min |
| Apr 17, 4:52 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 20 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.